Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Aug 28, 2007, 3:56 PM PDT for Mariposa County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2007, 3:56 PM PDT (22:56 UTC)
- Expired
- Aug 28, 2007, 5:00 PM PDT
- In force
- 64 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Mariposa County, CA
The radar
The San Joaquin Valley radar (KHNX), 140 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1969 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 282258 FFWHNX CAC043-290000- /X.NEW.KHNX.FF.W.0002.070828T2256Z-070829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 356 PM PDT TUE AUG 28 2007 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL MARIPOSA COUNTY IN CENTRAL CALIFORNIA... THIS INCLUDES THE YOSEMITE SOUTH ENTRANCE... * UNTIL 500 PM PDT * AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING VERY HEAVY RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3760 11960 3757 11957 3750 11964 3758 11973 TIME...MOT...LOC 2256Z 180DEG 0KT 3755 11961 $$ SANGER WEATHER.GOV/HANFORD
2 follow-up statements
000 WGUS76 KHNX 282347 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 446 PM PDT TUE AUG 28 2007 CAC043-290000- /X.CON.KHNX.FF.W.0002.000000T0000Z-070829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARIPOSA CA- 446 PM PDT TUE AUG 28 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR EAST CENTRAL MARIPOSA COUNTY... AT 438 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3760 11960 3757 11957 3750 11964 3758 11973 TIME...MOT...LOC 2346Z 180DEG 0KT 3755 11961 $$ DCH
000 WGUS76 KHNX 290001 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 500 PM PDT TUE AUG 28 2007 CAC043-290010- /X.EXP.KHNX.FF.W.0002.000000T0000Z-070829T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARIPOSA CA- 500 PM PDT TUE AUG 28 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR EAST CENTRAL MARIPOSA COUNTY... THE THUNDERSTORM PRODUCING HEAVY RAIN HAS DISSIPATED. LAT...LON 3760 11960 3757 11957 3750 11964 3758 11973 TIME...MOT...LOC 2347Z 180DEG 0KT 3755 11961 $$ DCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 2:57 PM PDT, 59 minutes earlier.
Area forecast discussion, Aug 28, 2:57 PM PDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 257 PM PDT TUE AUG 28 2007 .DISCUSSION...THUNDERSTORMS OVER THE SIERRA ARE IN A RICH MOISTURE ENVIRONMENT AND THE VORTICITY CENTER OVER THE NORTHERN PART OF THE FORECAST AREA IS HELPING TO SUSTAIN THE STORMS FOR QUITE A LONG TIME. A FLASH FLOOD WARNING HAS BEEN ISSUED FOR THE SIERRA OF MADERA COUNTY. OTHER THUNDERSTORMS HAVE FORMED MAINLY NORTH OF SEQUOIA PARK AND IT LOOKS LIKE THE THREAT OF THUNDER HAS DIMINISHED IN THIS AREA. NOW FOR THE HEAT...IT LOOKS LIKE A VERY HOT PERIOD OF WEATHER OVER THE FORECAST AREA FOR AT LEAST THE NEXT FEW DAYS. TEMPERATURES IN BOTH THE SAN JOAQUIN VALLEY AND KERN COUNTY DESERTS WILL EASILY SURPASS 100 DEGREES INTO MONDAY OF NEXT WEEK. A SPECIAL WEATHER STATEMENT HAS BEEN ISSUED CONCERNING THE HEAT. WITH MOISTURE IN PLACE, THE THREAT OF THUNDER WILL CONTINUE IN THE SIERRA OVER THE NEXT SEVERAL AFTERNOONS. && .AVIATION...SCATTERED THUNDERSTORMS WILL PRODUCE AREAS OF MOUNTAIN OBSCURATIONS OVER THE HIGHER ELEVATIONS OF THE SOUTHERN SIERRA NEVADA UNTIL 07Z WEDNESDAY AND AFTER 18Z WEDNESDAY. OTHERWISE...VFR CONDITIONS WILL PREVAIL OVER MUCH OF THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z THURSDAY. FOR SPECIFIC DETAILS...PLEASE REFER TO THE TAFS FOR KMCE...KFAT AND KBFL...AND TWEB ROUTES 421 AND 423. && .AIR QUALITY ISSUES...NONE && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && DUDLEY/DS WEATHER.GOV/HANFORD
In the hours before
Special weather statement, Aug 28, 11:10 AM PDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HANFORD CA 1110 AM PDT TUE AUG 28 2007 CAZ089>099-282300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1110 AM PDT TUE AUG 28 2007 ...HEAT ADVISORY CONDITIONS POSSIBLE ACROSS THE SAN JOAQUIN VALLEY... A HOT AND HUMID AIRMASS...THE SAME AIRMASS THAT PRODUCED THE EXTREME HEAT CONDITIONS LAST WEEK IN THE CENTRAL USA...WILL MOVE WEST TO CALIFORNIA THROUGH THE END OF THE WORK WEEK. A HEAT ADVISORY MAY BE REQUIRED IN THE NEXT DAY OR SO. EXCESSIVE HEAT CONDITIONS MAY CONTINUE INTO EARLY NEXT WEEK. FOR THURSDAY AND FRIDAY THE AFTERNOON HIGH TEMPERATURE WILL RANGE BETWEEN 103 TO 108 ACROSS MUCH OF THE SAN JOAQUIN VALLEY. COMBINED WITH SOME LEFTOVER MONSOONAL MOISTURE...THE HEAT INDEX MAY EDGE TO NEAR 110 DEGREES FOR TWO HOURS OR MORE DURING THE AFTERNOON. OVERNIGHT LOW TEMPERATURES WILL BE IN THE 70S IN MOST AREAS. PEOPLE MOST SUSCEPTIBLE TO HEAT ILLNESS INCLUDE CHILDREN AND THE ELDERLY...AS WELL AS PEOPLE SUFFERING FROM CERTAIN HEALTH CONDITIONS. THESE INDIVIDUALS SHOULD BE CLOSELY MONITORED DURING TIMES OF EXTREME HEAT. FOR EXAMPLE...CHECK UP ON ELDERLY FAMILY MEMBERS OR NEIGHBORS TWICE A DAY. KEEP IN MIND THESE ADDITIONAL TIPS DURING EXTREME HEAT EPISODES... *DRINK PLENTY OF FLUIDS *STAY OUT OF THE SUN...OR REMAIN INDOORS WITH AIR-CONDITIONING...IF AVAILABLE *AVOID ALCOHOL AND CAFFEINATED BEVERAGES SUCH AS COFFEE...SODA AND TEA *USE WET CLOTHS OR COOLER PACKS ON THE FACE...WRISTS OR NECK FOR A QUICK COOL-DOWN *REMEMBER YOUR PETS...THEY NEED PLENTY OF FRESH DRINKING WATER AND SHADE TO BE PROTECTED FROM EXTREME HEAT *IF HEAT ILLNESS OCCURS...CONTACT YOUR PHYSICIAN OR CALL 911 IMMEDIATELY MONITOR THE LATEST CONDITIONS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE AT: WWW.WEATHER.GOV/HANFORD. FOR MORE HEAT RELATED SAFETY INFORMATION...GOT TO THE AMERICAN RED CROSS WEBSITE: WWW.REDCROSS.ORG/SERVICES/HSS/TIPS/HEAT.HTML JMB WEATHER.GOV/HANFORD
Special weather statement, Aug 28, 3:37 PM PDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HANFORD CA 337 PM PDT TUE AUG 28 2007 CAZ089>099-291045- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 337 PM PDT TUE AUG 28 2007 ...HEAT ADVISORY CONDITIONS POSSIBLE ACROSS THE SAN JOAQUIN VALLEY... A HOT AND HUMID AIRMASS...THE SAME AIRMASS THAT PRODUCED THE EXTREME HEAT CONDITIONS LAST WEEK IN THE CENTRAL USA...WILL MOVE WEST TO CALIFORNIA THROUGH THE END OF THE WORK WEEK. A HEAT ADVISORY MAY BE REQUIRED IN THE NEXT DAY OR SO. EXCESSIVE HEAT CONDITIONS MAY CONTINUE INTO EARLY NEXT WEEK. FOR THURSDAY AND FRIDAY THE AFTERNOON HIGH TEMPERATURE WILL RANGE BETWEEN 103 TO 108 ACROSS MUCH OF THE SAN JOAQUIN VALLEY. COMBINED WITH SOME LEFTOVER MONSOONAL MOISTURE...THE HEAT INDEX MAY EDGE TO NEAR 110 DEGREES FOR TWO HOURS OR MORE DURING THE AFTERNOON. OVERNIGHT LOW TEMPERATURES WILL BE IN THE 70S IN MOST AREAS. PEOPLE MOST SUSCEPTIBLE TO HEAT ILLNESS INCLUDE CHILDREN AND THE ELDERLY...AS WELL AS PEOPLE SUFFERING FROM CERTAIN HEALTH CONDITIONS. THESE INDIVIDUALS SHOULD BE CLOSELY MONITORED DURING TIMES OF EXTREME HEAT. FOR EXAMPLE...CHECK UP ON ELDERLY FAMILY MEMBERS OR NEIGHBORS TWICE A DAY. KEEP IN MIND THESE ADDITIONAL TIPS DURING EXTREME HEAT EPISODES... DRINK PLENTY OF FLUIDS. STAY OUT OF THE SUN...OR REMAIN INDOORS WITH AIR CONDITIONING...IF AVAILABLE. AVOID ALCOHOL AND CAFFEINATED BEVERAGES SUCH AS COFFEE...SODA AND TEA. USE WET CLOTHS OR COOLER PACKS ON THE FACE...WRISTS OR NECK FOR A QUICK COOL DOWN. REMEMBER YOUR PETS...THEY NEED PLENTY OF FRESH DRINKING WATER AND SHADE TO BE PROTECTED FROM EXTREME HEAT. IF HEAT ILLNESS OCCURS...CONTACT YOUR PHYSICIAN OR CALL 911 IMMEDIATELY. MONITOR THE LATEST CONDITIONS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE AT WWW.WEATHER.GOV/HANFORD. FOR MORE HEAT RELATED SAFETY INFORMATION...GO TO THE AMERICAN RED CROSS WEBSITE WWW.REDCROSS.ORG/SERVICES/HSS/TIPS/HEAT.HTML SANGER WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 2:02 PM PDT | Flash Flood Warning | HNX | Madera | 118 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.